Alert archive / Tennessee / Tornado Warnings in 2010

Tornado Warning 3, NWS Morristown, TN

January 21, 2010Hamilton County, Marion County, Sequatchie County, Tennessee

NWS Morristown, TN issued this tornado warning at Jan 21, 2010, 6:43 PM EST for Hamilton County, Marion County, Sequatchie County, Tennessee. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2010, 6:43 PM EST (23:43 UTC)
Expired
Jan 21, 2010, 7:30 PM EST
In force
47 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Hamilton County, TN, Marion County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 6:45 PM ESTHAIL 13 Sw Whitwell, TNQUARTER SIZE HAIL IN VICTORIA. REPORTED BY SPOTTER.
Jan 21, 6:48 PM ESTTORNADO5 Nw Jasper, TNAN EF-0 TORNADO WITH MAXIMUM WIND SPEEDS OF 70 MPH AND A PATH WIDTH OF 30 YARDS HAD A TWO TENTHS A MILE PATH LENGTH. A FEW TREES WERE SNAPPED IN THE PATH OF THE TORNADO.
Jan 21, 7:15 PM ESTTSTM WND DMG2 W Soddy-Daisy, TNA FEW TREES DOWN NEAR SODDY-DAISY. REPORTED BY DISPATCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 21, 4:16 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WFUS54 KMRX 212343
TORMRX
TNC065-115-153-220030-
/O.NEW.KMRX.TO.W.0003.100121T2343Z-100122T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
543 PM CST THU JAN 21 2010

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* TORNADO WARNING FOR...
  HAMILTON COUNTY IN EAST TENNESSEE...
  MARION COUNTY IN EAST TENNESSEE...
  SEQUATCHIE COUNTY IN EAST TENNESSEE...

* UNTIL 630 PM CST/730 PM EST/

* AT 536 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WHITWELL...
  OR 9 MILES NORTHEAST OF JASPER. DOPPLER RADAR SHOWED THIS TORNADO
  MOVING NORTHEAST AT 40 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  SIGNAL MOUNTAIN AROUND 650 PM EST.
  DUNLAP AROUND 555 PM CST.
  SODDY-DAISY AROUND 710 PM EST.

OTHER LOCATIONS AFFECTED BY THIS TORNADIC THUNDERSTORM INCLUDE
CARTWRIGHT...LONE OAK AND SHADY GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST 
THURSDAY EVENING/1000 PM EST THURSDAY EVENING/ FOR CENTRAL TENNESSEE.

&&

LAT...LON 3520 8577 3543 8537 3538 8524 3536 8523
      3537 8522 3527 8496 3498 8561
TIME...MOT...LOC 2342Z 244DEG 36KT 3521 8549

$$

MJB
2 follow-up statements
543 
WWUS54 KMRX 220001
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
601 PM CST THU JAN 21 2010

TNC065-115-153-220030-
/O.CON.KMRX.TO.W.0003.000000T0000Z-100122T0030Z/
SEQUATCHIE TN-HAMILTON TN-MARION TN-
601 PM CST THU JAN 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST/730 PM EST/
FOR MARION...HAMILTON AND SEQUATCHIE COUNTIES...

AT 559 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LONE OAK...OR 11
MILES NORTHWEST OF CHATTANOOGA...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  DUNLAP AROUND 610 PM CST.
  SODDY-DAISY AROUND 720 PM EST.

OTHER LOCATIONS AFFECTED BY THIS SEVERE THUNDERSTORM INCLUDE MIDDLE
VALLEY AND SHADY GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
THURSDAY EVENING/1000 PM EST THURSDAY EVENING/ FOR CENTRAL TENNESSEE.

&&

LAT...LON 3520 8577 3543 8537 3538 8524 3536 8523
      3537 8522 3527 8496 3498 8561
TIME...MOT...LOC 0001Z 247DEG 36KT 3517 8539

$$

DH
352 
WWUS54 KMRX 220014
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
614 PM CST THU JAN 21 2010

TNC065-115-153-220030-
/O.CON.KMRX.TO.W.0003.000000T0000Z-100122T0030Z/
SEQUATCHIE TN-HAMILTON TN-MARION TN-
614 PM CST THU JAN 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST/730 PM EST/
FOR MARION...HAMILTON AND SEQUATCHIE COUNTIES...

AT 609 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
POSSIBLE TORNADO.  THIS TORNADO WAS LOCATED NEAR GRIFFITH CREEK...OR 
13 MILES SOUTHWEST OF DUNLAP...MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  DUNLAP AROUND 630 PM CST.

OTHER LOCATIONS AFFECTED BY THIS SEVERE THUNDERSTORM INCLUDE
CARTWRIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST 
THURSDAY EVENING/1000 PM EST THURSDAY EVENING/ FOR CENTRAL TENNESSEE.

&&

LAT...LON 3520 8577 3543 8537 3538 8524 3536 8523
      3537 8522 3527 8496 3498 8561
TIME...MOT...LOC 0013Z 263DEG 24KT 3528 8556

$$

DH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Jan 21, 3:27 PM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Jan 21, 3:27 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EST THU JAN 21 2010

.SHORT TERM (TONIGHT THROUGH SATURDAY)...AREA OF LOW PRESSURE
TRACKING THROUGH THE AREA BRINGING SHOWERS AND SCATTERED
THUNDERSTORMS TO THE AREA TONIGHT.  WITH SOME INSTABILITY EXPECTED
COULD SEE SOME ISOLATED STRONG TO SEVERE THUNDERSTORMS EARLY
TONIGHT.  BUT THE THREAT SHOULD DECREASE AFTER SUNSET.  WILL KEEP
LIKELY POPS FOR TONIGHT. IT SHOULD BE WARM ENOUGH FOR ALL LIQUID
PRECIPITATION FOR TONIGHT.  THE UPPER LOW LINGERS TO THE NORTH OF
THE CWA ON FRIDAY...SO KEPT LOW POPS IN FOR FRIDAY WITH THE HIGHEST
CHANCES IN THE NORTH.  HIGH PRESSURE BUILDS IN ON FRIDAY NIGHT
BRINGING DRY WEATHER FOR FRIDAY NIGHT AND SATURDAY.

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...BROAD UPPER TROF
BUILDS EAST ACROSS THE PLAINS STATES SATURDAY NIGHT INTO SUNDAY
DRIVING SURFACE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT TOWARD
THE SOUTHERN APPALACHIANS. STAYED WITH CATEGORICAL POPS EVERYWHERE
BUT SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE WHERE LIKELY POP
SHOULD SUFFICE UNTIL 12Z SUNDAY WHEN IT IS BEST TO HAVE THE
CATEGORICAL LIKELIHOOD IN PLACE AS FRONTAL LIFT PROGRESSES ACROSS
THE FORECAST AREA. GRADUALLY DECREASE POPS WITH SLOW MOVING SYSTEM
SUNDAY NIGHT. SEVERAL SHORTWAVES DROP SOUTHEAST AROUND GREAT LAKES
UPPER LOW FOR MONDAY THROUGH TUESDAY PERIOD AS NORTHWEST FLOW LEADS
TO OROGRAPHIC ENHANCEMENT OF PRECIP WHICH COULD PRODUCE SNOW SHOWERS
ESPECIALLY IN THE HIGHER TERRAIN ACROSS THE NORTHERN PORTION OF THE
FORECAST AREA. THIS REGIME FINALLY SHUTS DOWN TUESDAY NIGHT INTO
WEDNESDAY AS UPPER FLOW BECOMES MORE ZONAL. THUS WAS ABLE TO
MAINTAIN A DRY DAY ON WEDNESDAY AWAITING NEXT UPPER TROF AND FRONTAL
SYSTEM. UNCERTAINTY AT THIS TIME RANGE REQUIRES LIMITING POP WITH
THIS SYSTEM ON THURSDAY TO SLIGHT CHANCE. TRENDED TEMPS TOWARD NEW
MEX MOS GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             42  54  40  57  46 /  60  10   0  10  80
KNOXVILLE MCGHEE TYSON AIRPORT, TN  42  50  38  54  45 /  60  30   0  10  80
OAK RIDGE, TN                       42  50  38  55  44 /  60  20   0  10  80
TRI CITIES AIRPORT, TN              37  48  33  52  39 /  70  50  10  10  60

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

VA...NONE.

&&
Hazardous weather outlook, Jan 21, 2:10 PM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
210 PM EST THU JAN 21 2010

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-221030-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
210 PM EST THU JAN 21 2010 /110 PM CST THU JAN 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

...A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE PLATEAU AND
SOUTHEAST TENNESSEE THROUGH THIS EVENING...

A LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL SYSTEM WILL APPROACH
THE REGION TODAY. ENOUGH BREAKS IN THE CLOUDS HAVE ALLOWED THE
AIRMASS TO BECOME UNSTABLE ACROSS MIDDLE TENNESSEE AND NORTHERN
ALABAMA.  THE AIRMASS WILL CONTINUE TO DESTABILIZE EASTWARD INTO THE
PLATEAU AND SOUTHEAST TENNESSEE LATE THIS AFTERNOON WITH SCATTERED
STORMS EXPECTED. DUE TO THE STRONG WINDS AND COLD AIR ALOFT...SOME
OF THE THUNDERSTORMS MAY BECOME SEVERE PRODUCING DAMAGING WINDS AND
LARGE HAIL UP TO QUARTER SIZE.  ISOLATED TORNADOES ARE ALSO
POSSIBLE...GENERALLY ALONG AND WEST OF INTERSTATE 75.

SOUTHEAST TO SOUTHERLY WINDS WILL BE STRONG IN THE MOUNTAINS AS THE
LOW PRESSURE SYSTEM MOVES INTO WEST TENNESSEE DURING THE DAY...SEE
INFORMATION WITH CURRENT NPWMRX...

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL SYSTEM WILL
APPROACH THE REGION SATURDAY NIGHT AND SUNDAY. SOME THUNDERSTORMS
AHEAD OF THE FRONT COULD PRODUCE STRONG WINDS. ALSO THE PRESSURE
DIFFERENCE BETWEEN HIGH PRESSURE OVER THE SOUTHEAST AND DEEPENING LOW
PRESSURE OVER THE MISSISSIPPI VALLEY SATURDAY NIGHT AND SUNDAY WILL
PRODUCE STRONG SOUTHEAST TO SOUTHERLY WINDS WHICH COULD CAUSE WIND
DAMAGE IN THE MOUNTAINS AND ADJACENT FOOTHILLS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY NEED TO BE ACTIVATED LATE THIS AFTERNOON AND EVENING
AND SATURDAY NIGHT AND SUNDAY.

DH

In the hours before

Special weather statement, Jan 21, 3:29 PM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
329 PM EST THU JAN 21 2010

TNZ081>083-098-099-212130-
BLEDSOE-HAMILTON-MARION-RHEA-SEQUATCHIE-
229 PM CST THU JAN 21 2010

...A STRONG THUNDERSTORM WILL BE AFFECTING BLEDSOE...HAMILTON...
MARION...RHEA AND SEQUATCHIE COUNTIES...

AT 224 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WHITWELL...MOVING NORTHEAST
AT 40 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

DH
Special weather statement, Jan 21, 5:24 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
524 PM EST THU JAN 21 2010

TNZ083>085-099-212330-
HAMILTON-MCMINN-MEIGS-RHEA-
524 PM EST THU JAN 21 2010

...A STRONG THUNDERSTORM WILL BE AFFECTING HAMILTON...MCMINN...MEIGS
AND RHEA COUNTIES...

AT 518 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SODDY-DAISY...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS
THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE
STORMS MAY REQUIRE ISSUANCE OF A WARNING.

MJB
Special weather statement, Jan 21, 5:53 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
553 PM EST THU JAN 21 2010

TNZ098-212345-
MARION-
453 PM CST THU JAN 21 2010

...STRONG THUNDERSTORMS WILL BE AFFECTING MARION COUNTY...

AT 442 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SEWANEE TO 19 MILES
SOUTHWEST OF SEWANEE...MOVING NORTHEAST AT 20 MPH.

THE STRONGEST PORTION OF THE STORMS SHOULD REMAINS WEST OF MARION
COUNTY...BUT PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED
OVER MARION COUNTY.  IF THE STORMS MOVES SLIGHTLY EAST OF THEIR
CURRENT TRACK...A SEVERE THUNDERSTORMS WARNING MAY BE NEEDED.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
THURSDAY EVENING FOR CENTRAL TENNESSEE.

MJB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 8:31 PM ESTWind AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 3 more22 hr
Jan 20, 9:19 PM ESTAreal Flood AdvisoryMRXBlount, Loudon, McMinn, Monroe, Sevier4 hr
Jan 21, 3:43 PM ESTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie62 min
Jan 21, 4:00 PM ESTTornado WarningMRXHamilton, Marion, Sequatchie20 min
Jan 21, 6:12 PM ESTTornado WarningMRXMarion18 min
Jan 21, 6:13 PM ESTSevere Thunderstorm WarningMRXMarion, Sequatchie62 min

Nearby

Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.